MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON¿ MODULEX¿ SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON¿ MODULEX¿ SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 559200029
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Osteopenia/ Osteoporosis (2651); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider, clinical study) regarding a patient having spinal therapy.Prior to the index surgery, therapies attempted for the spine symptoms included oral medications, physical therapy, and steroid injections it was reported that during an index spinal surgery, there was an instrumentation failure related to poor bone quality and obesity.Diagnostic tests conducted included an x-ray, which showed evidence of screw pullout, and a computed tomography scan, which indicated minimal lucency around the tip of the right s1 screw, suggesting possible loosening.No obvious hardware fracture or additional perihardware lucency.The adverse event led to a new hospitalization starting on (b)(6) 2025, and an additional spinal surgery was performed on (b)(6) 2025, due to screw pullout attributed to poor bone quality and obesity.The outcome of the adverse event was reported as recovering/resolving.The investigator assessment were performed, and the adverse event was assessed as not related to the study procedure and study device.Sponsor assessments were performed that were different from investigator, and the adverse event was assessed as causal related to the study procedure - index surgery.But not related to the study device.Diagnostic test: x-ray diagnostic test result: evidence of screw pullout at right side of s1 diagnostic test date: on (b)(6) 2025 diagnostic test: computed tomography diagnostic test result: minimal lucency around tip of right s1 screw could indicate loosening.No obvious hardware fracture or additional peri hardware lucency.Additional information was received via manufacturer representative that investigator assessed as event not related to device but noted that screw pullout due to poor bone quality and obesity and underwent additional spinal surgery (revision l3-s1).Additional information was received via follow up mpxr that the instrumentation failure related to poor bone quality and obesity.Minimal lucency around tip of right s1 screw could indicate loosening.No obvious hardware fracture or additional peri hardware lucency.
 
Additional Manufacturer Narrative
B2: outcome attributed to adverse event is additional surgery due to instrument malfunction.H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
D4: lot number is unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received via follow up mpxr that the hospitalization end date updated to (b)(6) 2025 and site procedure relationship updated to possible related to the index procedure.

Brand Name
CD HORIZON¿ MODULEX¿ SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
rd 909
barrio marianna km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
rd 909
barrio marianna km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key22016094
Report Number1030489-2025-01960
Device Sequence Number8804828
Product Code NKB
UDI-Device Identifier20763000972770
UDI-Public20763000972770
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K221244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number559200029
Device Catalogue Number559200029
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date06/03/2025
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexUnknown
Patient Weight107 KG